Safety Alert

 

HPS Pharmacies wish to advise that the TGA have issued a Safety Advisory notice regarding the risk of children choking on soft gel capsules, especially those younger than five years of age.

The risk does not relate to the medicines, vitamins, or complementary therapies contained within the capsules, but rather the ability of the child to swallow the capsules, even if the soft gelatine shell is broken through chewing. The risk of choking is equivalent to foods of a similar consistency, however increased safety precautions may be required for these products to comply with regulatory obligations.

It is recommended that children should always be supervised when taking medicine, and caregivers may consider squirting the contents of soft gel capsules into food or drink.

Please display this notice in a prominent position, including other related business units as a reminder for all staff members.

Report any problems identified with medicines, vaccines or medical devices to the TGA.

Should you require further information regarding this matter, please do not hesitate to contact your pharmacist at HPS Pharmacies.

Information regarding expected dates for supply may vary subject to delays which are out of our control. HPS Pharmacies does not accept responsibility for such changes but will endeavour to keep our clients updated as information is made available from drug manufacturers or wholesalers.

Subscribe Knowledge Centre Updates

Enter your details to receive Knowledge Centre updates